Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 7, NWS Wichita, KS

April 14, 201317 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 14, 2013, 3:58 AM CDT for 17 counties in Kansas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2013, 3:58 AM CDT (08:58 UTC)
Expired
Apr 14, 2013, 3:40 PM CDT
In force
12 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Neosho County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 69 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1719 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WWUS73 KICT 140858
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
358 AM CDT SUN APR 14 2013

...VERY WINDY CONDITIONS EARLY THIS MORNING AND INTO THE
   DAYLIGHT HOURS...

.A ROBUST SURFACE PRESSURE GRADIENT EXISTS ACROSS MUCH OF CENTRAL
KANSAS DURING THE EARLY MORNING HOURS AND WILL PERSIST INTO THE
EARLY AFTERNOON...IN ADVANCE OF A COLD FRONT THAT WILL MOVE INTO
CENTRAL KANSAS BY LATE MORNING.

KSZ032-033-047-048-050-141500-
/O.NEW.KICT.WI.Y.0007.130414T0858Z-130414T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
358 AM CDT SUN APR 14 2013

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 


* TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH
  THE PRE-DAWN HOURS INTO THE DAYLIGHT HOURS.

* WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT AROUND 30 MPH 
  WITH GUSTS 35 TO 40 MPH.

* IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  ESPECIALLY ON EAST-WEST ROADS SUCH AS INTERSTATE 70. LIGHTWEIGHT
  ITEMS SUCH AS LAWN FURNITURE CAN BE EASILY BLOWN AROUND.

 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049-051>053-068>070-094-142100-
/O.NEW.KICT.WI.Y.0007.130414T1200Z-130414T2100Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-ELK-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...HOWARD
358 AM CDT SUN APR 14 2013

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 


* TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP EARLY THIS
  MORNING AND WILL PERSIST THROUGH EARLY AFTERNOON.

* WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT AROUND 30 MPH 
  WITH GUSTS 35 TO 40 MPH.

* IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  ESPECIALLY ON EAST-WEST ROADS SUCH AS THE KANSAS TURNPIKE AND
  HIGHWAY 400.  LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN BE
  EASILY BLOWN AROUND.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ071-072-095-096-142300-
/O.NEW.KICT.WI.Y.0007.130414T1500Z-130415T0000Z/
WOODSON-ALLEN-WILSON-NEOSHO-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE
358 AM CDT SUN APR 14 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 



* TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP BY MID-
  MORNING AND WILL PERSIST THROUGH THE AFTERNOON HOURS.

* WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT AROUND 30 MPH 
  WITH GUSTS 35 TO 40 MPH.

* IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  ESPECIALLY ON EAST-WEST ROADS SUCH AS HIGHWAY 400 AND HIGHWAY
  166. LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN BE EASILY
  BLOWN AROUND.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SF
3 follow-up statements
839 
WWUS73 KICT 141458
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
958 AM CDT SUN APR 14 2013

...STRONG SOUTH WINDS TODAY...

KSZ032-033-047-048-050-141600-
/O.CAN.KICT.WI.Y.0007.000000T0000Z-130414T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
958 AM CDT SUN APR 14 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY ACROSS CENTRAL KANSAS...WHERE WINDS HAVE DROPPED BELOW
ADVISORY CRITERIA.

$$

KSZ049-051>053-068>070-094-142100-
/O.CON.KICT.WI.Y.0007.000000T0000Z-130414T2100Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-ELK-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...HOWARD
958 AM CDT SUN APR 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH
  EARLY TO MID AFTERNOON.

* WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT AROUND 30 MPH 
  WITH GUSTS 35 TO 40 MPH. 

* IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT... ESPECIALLY ON EAST-WEST ROADS SUCH AS THE KANSAS 
  TURNPIKE AND HIGHWAY 400. LIGHTWEIGHT ITEMS SUCH AS LAWN 
  FURNITURE CAN BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ071-072-095-096-150000-
/O.CON.KICT.WI.Y.0007.130414T1500Z-130415T0000Z/
WOODSON-ALLEN-WILSON-NEOSHO-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE
958 AM CDT SUN APR 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH
  THE AFTERNOON HOURS.

* WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT AROUND 25 TO 30
  MPH WITH GUSTS TO 35 MPH.

* IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT... ESPECIALLY ON EAST-WEST ROADS SUCH AS HIGHWAY 400 
  AND HIGHWAY 166. LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN 
  BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
062 
WWUS73 KICT 141856
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT SUN APR 14 2013

...STRONG SOUTH WINDS TODAY...

KSZ049-051-052-068-142000-
/O.CAN.KICT.WI.Y.0007.000000T0000Z-130414T2100Z/
SALINE-MCPHERSON-MARION-HARVEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON
156 PM CDT SUN APR 14 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY ACROSS PORTIONS OF CENTRAL AND EAST-CENTRAL KANSAS.

$$

KSZ053-069-070-094-142100-
/O.CON.KICT.WI.Y.0007.000000T0000Z-130414T2100Z/
CHASE-BUTLER-GREENWOOD-ELK-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...HOWARD
156 PM CDT SUN APR 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH
  MID-AFTERNOON.

* WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AROUND 20 TO 30 MPH
  WITH GUSTS OF 35 TO 40 MPH.

* IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT... ESPECIALLY ON EAST-WEST ROADS SUCH AS THE KANSAS 
  TURNPIKE AND HIGHWAY 400. LIGHTWEIGHT ITEMS SUCH AS LAWN 
  FURNITURE CAN BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ071-072-095-096-150000-
/O.CON.KICT.WI.Y.0007.000000T0000Z-130415T0000Z/
WOODSON-ALLEN-WILSON-NEOSHO-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE
156 PM CDT SUN APR 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH 
  THE AFTERNOON HOURS. 

* WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AROUND 20 TO 30 MPH
  WITH GUSTS TO 35 MPH.

* IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT... ESPECIALLY ON EAST-WEST ROADS SUCH AS HIGHWAY 400 
  AND HIGHWAY 166. LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN 
  BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
588 
WWUS73 KICT 142040
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT SUN APR 14 2013


KSZ053-069-070-094-142145-
/O.CAN.KICT.WI.Y.0007.000000T0000Z-130414T2100Z/
CHASE-BUTLER-GREENWOOD-ELK-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...HOWARD
340 PM CDT SUN APR 14 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE BEEN ON THE DECREASE OVER THE LAST COUPLE OF HOURS AND
HAVE FALLEN BELOW WIND ADVISORY CRITERIA. 

$$

KSZ071-072-095-096-142145-
/O.CAN.KICT.WI.Y.0007.000000T0000Z-130415T0000Z/
WOODSON-ALLEN-WILSON-NEOSHO-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE
340 PM CDT SUN APR 14 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE BEEN ON THE DECREASE OVER THE LAST COUPLE OF HOURS AND
HAVE FALLEN BELOW WIND ADVISORY CRITERIA. 

$$

LAWSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:54 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Apr 13, 11:54 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1154 PM CDT SAT APR 13 2013

.SYNOPSIS...
ISSUED AT 306 PM CDT SAT APR 13 2013

WATER VAPOR IMAGERY SHOWS ONE UPPER LOW TRACKING OVER THE GREAT
LAKES REGION WITH ANOTHER POTENT SYSTEM DIVING SOUTHEAST OVER THE
NORTHERN INTER-MOUNTAIN. AT THE SURFACE...LEE TROUGHING CONTINUES
TO STRENGTHEN WITH A WARM FRONT STRETCHING ACROSS NEBRASKA FROM NW
TO SOUTHEAST.

&&

.UPDATE...
ISSUED AT 912 PM CDT SAT APR 13 2013

SOUTHERLY WARM ADVECTION AND MOISTURE TRANSPORT CONTINUES ACROSS
MOST OF THE PLAINS STATES THIS EVENING. GUSTY SOUTH WINDS ALSO
CONTINUE ACROSS THE REGION...AS WELL...AS PRESSURE GRADIENT TIGHTENS
AHEAD OF THE DEVELOPING LOW PRESSURE SYSTEM ALONG THE FRONT RANGE OF
THE ROCKIES.  LATEST RUC40 SHOWS THIS WARM ADVECTION CONTINUING TO
LIFT TO THE NORTH OVERNIGHT...WITH 300-05K ISENTROPIC ASCENT
INCREASING OVER EXTREME NE KS AFTER MIDNIGHT.  AS THE MOISTURE AND
LOW LEVEL JET INCREASES...THINK THIS WILL BE THE AREA OF POSSIBLE
ELEVATED CONVECTION LATE TONIGHT...KEEPING THE FORECAST AREA DRY
OVERNIGHT.  CURRENT ZONES/GRIDS ARE HANDLING THINGS PRETTY
WELL...WITH ONLY MINOR TWEAKS TO THE CURRENT FORECAST.

KETCHAM

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 306 PM CDT SAT APR13 2013

THE UPPER WAVE OVER THE NORTHWEST CONUS IS EXPECTED TO CONTINUE
PUSHING SOUTHEAST AND WILL BE SITUATED OVER CENTRAL NEBRASKA/SD BY
EARLY SUN AFTERNOON. THIS WILL ALLOW A COLD FRONT TO MAKE ITS WAY
INTO THE AREA AND SHOULD STRETCH ALONG THE KS TURNPIKE BY AROUND
18Z SUN. THIS FEATURE WILL PROVIDE THE FOCUS FOR STORMS SUN
AFTERNOON INTO SUN EVENING. CURRENTLY EXPECTING STORMS TO FIRST
SHOW UP NORTHEAST OF THE FORECAST AREA AND EVENTUALLY FILL DOWN
THE FRONT. DUE TO LACK OF CONVERGENCE ALONG THE FRONT OVER
KS...NOT EXPECTING EXPLOSIVE DEVELOPMENT. WHILE DEEP LAYER SHEAR
WILL BE SUFFICIENT FOR LARGE HAIL...FEEL THE MORE SIGNIFICANT
SEVERE WILL STAY JUST SOUTH OF THE KS/OK BORDER WHERE INSTABILITY
WILL BE MORE ROBUST.

STORMS SHOULD LINGER OVER SE KS SUN EVENING AS THE FRONT SLOWLY
MAKES ITS WAY SOUTH. FOR MON THIS FRONT IS EXPECTED TO REMAIN JUST
SOUTH OF THE FORECAST AREA WHICH WILL ALLOW FOR WELL BELOW NORMAL
TEMPERATURES AND PLENTY OF CLOUDS ACROSS THE AREA. WHILE A FEW
ISO-SCT SHOWERS MAY LINGER CLOSE TO THE 850MB FRONT...CURRENTLY
NOT EXPECTING WIDESPREAD PRECIP ON MON.

.LONG TERM...(TUE THROUGH SATURDAY)
ISSUED AT 306 PM CDT SAT APR 13 2013

ISENTROPIC LIFT IS EXPECTED TO INCREASE MON NIGHT INTO TUE NORTH
OF THE FRONT WHICH WILL RESULT IN WIDESPREAD LOW CLOUDS AND
DRIZZLE FOR MUCH OF THE AREA LATE MON NIGHT AND CONTINUING THROUGH
MUCH OF TUE. SO WHILE MUCH OF THE AREA SHOULD GET WET ON MON NIGHT
INTO TUE...NOT EXPECTING ANY HEAVY RAINFALL.

MEDIUM RANGE MODELS ARE STARTING TO DIVERGE ON THEIR SURFACE
FORECAST FOR WED INTO WED NIGHT. WHILE THE GFS TRIES TO LIFT THE
FRONT BACK INTO SE KS ON WED...THE ECMWF AND UKMET CONTINUE TO
SLAM THE FRONT SOUTH. AT THIS TIME WILL HAVE A SLIGHT LEAN TO THE
ECMWF SINCE THIS IS THE FIRST RUN OF THE GFS THAT HAS LIFTED THE
FRONT THIS FAR NORTH. THEREFORE WILL CONTINUE WITH BELOW NORMAL
TEMPS AREA WIDE ON WED WITH HIGH PRECIP CHANCES AS WARM ADVECTION
CONTINUES NORTH OF THE FRONT.

THE DEEP UPPER TROUGH IS EXPECTED TO SWING THROUGH THE PLAINS WED
NIGHT THROUGH THU ALLOWING FOR ANOTHER COLD SURGE. WHILE WOULD NOT
BE SHOCKED TO SEE A BRIEF MIX OF WINTRY PRECIP OVER CENTRAL
KS...DUE TO THE POSITIVE TILT OF THIS SYSTEM...NOT EXPECTING ANY
SIGNIFICANT WINTER WEATHER. THE BIGGER STORY WILL BE THE
WIDESPREAD SUB FREEZING TEMPS WED NIGHT AND THU NIGHT. AT THIS
TIME IT APPEARS MUCH OF CENTRAL KS WILL FALL INTO THE UPPER 20S ON
BOTH NIGHTS. ANYONE WITH AGRICULTURAL INTERESTS WILL NEED TO KEEP
AN EYE ON THIS TIME FRAME.

TEMPS WILL ATTEMPT TO MODERATE AS THE WEEKEND APPROACHES BUT
CONFIDENCE REMAINS HIGH THAT BELOW NORMAL TEMPS WILL REMAIN IN
PLACE.

LAWSON

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1151 PM CDT SAT APR 13 2013

STRENGTHENING LOW PRESSURE ACROSS THE HIGH PLAINS WILL RESULT IN
INCREASING SOUTHERLY WINDS INTO THE OVERNIGHT HOURS...ESPECIALLY
ACROSS CENTRAL KS...DUE TO A 55-65 KT LOW-LEVEL JET AROUND 1500-2000
FT AGL CONTINUING OVERNIGHT. THE STRONGEST WINDS WILL LIKELY BE THE
PRESENT HOUR AND 08Z/SUN...WITH WIND GUSTS AS HIGH AS 25G35KTS AT
KRSL. OTHERWISE VFR CONDITIONS ARE EXPECTED.

BY SUNDAY MORNING...A STRONG COLD FRONT WILL APPROACH FROM THE
NORTHWEST...PASSING THROUGH KRSL 15Z/SUN...KSLN BY 17Z/SUN AND
KHUT/KICT BY AROUND 19-21Z/SUN.  CONVERGENCE ALONG THE FRONT MAY
LEAD TO SOME ISOLATED TSRA DEVELOPING TO THE EAST OF THE KS TURNPIKE
OVER THE FLINT HILLS FOR SUN AFTN. SO WILL INCLUDE A VCTS FOR THE
KCNU TAF AFTER 21Z/SUN...BUT THIS CHANCE WILL BE SHORT LIVED...AS
FRONT PUSHES SOUTHEAST OF THIS AREA AS WELL...BRING TSRA CHANCES TO
AN END. COULD SEE SOME LINGERING POST FRONTAL SHRA CHANCE NEAR KCNU
LATE SUN NIGHT....BUT THIS IS BEYOND THIS TAF ISSUANCE.

KETCHAM

&&

.FIRE WEATHER...
ISSUED AT 306 PM CDT SAT APR 13 2013

SOUTH WINDS ARE EXPECTED TO INCREASE THIS EVENING AND CONTINUE
THROUGH THE OVERNIGHT HOURS...ESPECIALLY OVER CENTRAL KS. EVEN AS
RH'S INCREASE...THE STRONG WINDS WILL ALLOW THE GRASSLAND FIRE
DANGER TO STAY IN THE VERY HIGH CATEGORY TONIGHT. THIS AREA OF
ENHANCED CONCERN WILL SHIFT ALONG AND SOUTHEAST OF THE TURNPIKE
FOR SUN AS A COLD FRONT MAKES ITS WAY ACROSS THE AREA. SOUTH WINDS
ON SUN OVER SE KS WILL BE SUSTAINED IN THE 25 TO 30 MPH RANGE WITH
GUSTS IN THE 35 MPH RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    53  72  44  60 /  10  20  20  10
HUTCHINSON      53  69  42  58 /  10  10  20  10
NEWTON          52  69  43  59 /  10  20  20  10
ELDORADO        53  72  45  62 /  10  30  20  20
WINFIELD-KWLD   53  76  47  64 /  10  30  30  20
RUSSELL         50  63  36  56 /  10  10  10  10
GREAT BEND      50  65  37  56 /  10  10  10  10
SALINA          53  66  40  57 /  10  20  20  10
MCPHERSON       53  68  41  58 /  10  20  20  10
COFFEYVILLE     53  78  50  69 /  10  30  50  30
CHANUTE         53  77  48  64 /  10  30  40  20
IOLA            53  77  47  64 /  10  30  50  20
PARSONS-KPPF    53  78  49  66 /  10  30  50  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 13, 4:07 PM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
407 PM CDT SAT APR 13 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141545-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
407 PM CDT SAT APR 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

GUSTY SOUTH WINDS WILL PERSIST OVERNIGHT WHICH WILL ALLOW THE
GRASSLAND FIRE DANGER TO CLIMB INTO THE VERY HIGH CATEGORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY HIGH GRASSLAND FIRE DANGER WILL CONTINUE FOR AREAS GENERALLY
ALONG AND EAST OF THE TURNPIKE ON SUNDAY...DUE TO ABOVE NORMAL
TEMPERATURES AND STRONG SOUTHERLY WINDS AHEAD OF COLD FRONT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED AHEAD THE COLD FRONT
THAT ESSENTIALLY WILL PARALLEL THE KANSAS TURNPIKE BY MID-AFTERNOON.
THE MAIN THREATS WILL BE HAIL TO HALF DOLLAR SIZE AND WINDS TO 60
MPH.

MULTIPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH
WEDNESDAY ACROSS MAINLY SOUTHEAST KANSAS WITH STRONG STORMS POSSIBLE.

ANOTHER STRONG SURGE OF COLD AIR IS EXPECTED ACROSS THE ENTIRE AREA
STARTING WEDNESDAY...WITH SUB FREEZING TEMPERATURES POSSIBLE
WEDNESDAY NIGHT AND THURSDAY NIGHT. IN ADDITION...SOME WINTRY
PRECIPITATION WILL BE POSSIBLE LATE WEDNESDAY NIGHT OVER MAINLY
CENTRAL KANSAS. THOSE WITH AGRICULTURAL INTERESTS WILL NEED TO KEEP
AN EYE ON THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND
EVENING...GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SMF/ADK/LAWSON

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.